Alert archive / West Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 40, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Nov 29, 2005, 12:21 PM EST for Preston County, Tucker County, West Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2005, 12:21 PM EST (17:21 UTC)
- Expired
- Nov 29, 2005, 5:15 PM EST
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 143 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 3:45 PM EST | FLASH FLOOD | Kingwood, WV | NUMEROUS BASEMENTS FLOODED AFTER 1230 PM. AND AT LEAST 2 ROADS CLOSED BY FLOODING COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 204 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 674 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 291723
FFWPBZ
WVC077-093-292215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1221 PM EST TUE NOV 29 2005
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PRESTON COUNTY IN WEST VIRGINIA
TUCKER COUNTY IN WEST VIRGINIA
* UNTIL 515 PM EST
* AT 1220 PM EST...NATIONAL WEATHER SERVICE RADAR INDICATED
NEARLY 2 INCHES OF RAIN IN THE LAST FEW HOURS. ADDITIONAL RAIN
WILL AGGRAVATE THE FLOODING WHICH HAS ALREADY STARTED. STREAMS
WILL RISE FURTHER AND FLOOD MORE ROADS AND BASEMENTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 3968 7952 3936 7952 3917 7951 3915 7937
3902 7943 3906 7976 3915 7977 3941 7988
3969 7973
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 2:49 AM EST, 9 hours 32 minutes earlier.
Area forecast discussion, Nov 29, 2:49 AM EST, 9 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 249 AM EST TUE NOV 29 2005 .SHORT TERM (TODAY THROUGH WEDNESDAY)... CDFNT WAS MOVG ACRS THE WRN PERIMETER OF THE CWA AS OF 07Z WITH WIDESPREAD SHRA AND ISOLD TSRA CONTG TO DVLP. WINDY CONDITIONS ALSO CONTG WITH SOME ISOLD GUSTS NR ADV CRITERIA OVR AREAS N OF OUR CWA. LLVL JET CORE PROGGED TO DVLP WELL TO THE NE OVR ERN NY LTR THIS MRNG...SO THREAT OF HIGHWEST WND AND HEAVY RAFALL WL ALSO SHIFT...HENCE NO WND ADVISORY OR FLOOD WATCH WITH FF GUIDANCE NR 2 INCHES. FRONT SHOULD EXIT THE AREA THIS AFTN WITH DECREASING RAFALL AND STEADY TO SLOWLY FALLING TEMPS. SEASONABLY COLDER AIR AND DRIER CONDITIONS WL ADVECT OVR THE AREA WITH SFC HIGH PRESSURE IN PLACE BY WED. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... NO MAJOR CHANGES TO LONG TERM PDS THIS ISSUANCE WITH NEGATIVELY TILTED TROF PROGGED TO X THE REGION BY WEEKS END...WITH PCPN CHCS AND BELOW NORMAL TEMPS. && .AVIATION... BASED ON RECENT METARS AND NAM FORECAST SOUNDINGS...EXPECT SOUTHEAST WINDS TO GUST TO NEAR 30 KTS UNTIL THE COLD FRONTAL PASSAGE. THE PREFRONTAL BAND OF SHOWERS CAN OCCASIONALLY LOWER CEILINGS AND VISIBILITIES INTO THE MVFR RANGE (3SM -SHRA BR OVC020). LOW LEVELS APPEAR TOO STABLE FOR THUNDERSTORMS TO DEVELOP. REGARDING THE TIMING OF THE COLD FRONTAL PASSAGE...USED A BLEND OF NAM AND RUC MODEL RUNS...THAT SLOWED THE EASTWARD MOVEMENT DOWN FROM THE CURRENT SPEED OF 25 KTS. WITH FRONT GOING THROUGH KZZV AT 05Z...THE COLD FRONTAL PASSAGE WAS TIMED FOR KFKL-KPIT NEAR 13Z AND KDUJ-KMGW MORE LIKE 14Z-15Z. HOWEVER ITS POSSIBLE IT COULD BE SLOWER THAN THAT. POSTFRONTAL CONDITIONS...BASED ON UPWIND METARS AND NAM SOUNDINGS....CAN INCLUDE MVFR CEILINGS (OVC025) DUE TO THE COLD ADVECTION ON DIMINISHING SOUTHWEST WINDS...BUT VISIBILITIES SHOULD BECOME GENERALLY P6SM ONCE THE SHOWERS SUBSIDE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/11
Hazardous weather outlook, Nov 29, 4:28 AM EST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 428 AM EST TUE NOV 29 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-300930- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 428 AM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.